Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla
Oct 31, 2012

Hi Doc. I started Atripla on Oct. 18, 2012 (1 pill every night) and a week later I was covered with a rash (arms, back, neck, feet and chest). I immedeatly contacted my Dr. and I was given: Prednisone, Zyrtec and Zantac tablets. I was also told by my Dr. to stop taking the Atripla. It has been 3 days now since I have not taken Atripla. I'm a bit worried, as I have never missed a dosage and I've been trying to keep a tight schedule for taking it (Atripla), will it still fight against the virus if my Dr. says I'm to resume after my follow up on Monday (Oct. 29, 2012) and how long does it take for the virus to build up a resistance against a certain type of ARV if someone misses a few days/dosage? Thank you and keep up the good work.

Response from Dr. Henry

You ask some very good questions. Generally an effort is made to treat through Atripla rashes (most often due to the efavirenz component) unless very severe. Stopping Atripla can in some cases lead to resistance but a several day interruption is usually OK. The major concern is the how long efavirenz persists in the blood so that after 1-2 weeks it is the only drug lingering around of those in Atripla and that situation is sometimes conducive to generating resistant HIV. KH



Previous
ATRIPAL and Dizziness
Next
Pain killers

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement